Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
GOB

Mononucleosis Diagnosed, Accutane Course Halted.

sad.gif Well i went in for bloodwork this morning, and as i had expected, i indeed have mononucleosis, and to my horror, i have been pulled off accutane just after completeing my first month of my course..

Not only is this a huge major setback for me, its a waste of $150 for the wasted perscription.

So im wondering, will the 1 month of accutane that i took, have any positive effects on my skin?? Or was it just a waste. sad.gif

Also does anyone know when i will be able to start my course all over again..

thanks for all your guys help so far i dono what id do without it.

Share this post


Link to post
Share on other sites

I should be a dr. That was my first diagnosis. No worries buddy!!! Get better, feel better too. The truth is that the spleen and liver are somewhat compromised during a bout of mono so it's best that you heal from it completely before going on tane. I hope you feel better soon smile.gif

BWT: no sharing drinks, kissing or sharing of saliva cuz you'll give it to others. And, mono, isn't fun.

Share this post


Link to post
Share on other sites

Hey do not worry. I think it is common for ppl to be taken off from tane course due to other problems.

Ask your doctor if Retin A topical can be used now to continue where tane left off. I am sure one month of tane would have helped .

Till you start tane again let Retin A help, since in principle they do the same thing.

I myself am mentally prepared for that. My cholestrol is 50% above normal even before starting tane and my doc told me it is a possiblity that in one of my future blood tests, there is a chance I might be taken off.

I hope to last at least one month though...

The important thing is that you tried and being taken off a while is also a part of the treatment...

Share this post


Link to post
Share on other sites

Hey GOB,

I'm sure the money you spent is not a waste. You will be able to resume treatment when you're recovered. This was a good move though, because the accutane will compromise your immune system and the last thing you need is mono turning into pneumonia or something. Just rest for now. I think the advice to start retin-a is a good one. It should help keep you from having to go through arduous breakouts again when you resume the accutane. Good luck, berry

Share this post


Link to post
Share on other sites

Don't worry. I imagine you have had acne for a while. Eventually, you should be able to get on the tane again. You just have to be patient like you have been so far. good luck

Share this post


Link to post
Share on other sites

aw im sorry to hear about the mono, its a nasty virus i know from experience. try not to be too upset about going off the tane, theres plenty of time to restart your course, just do your best to bring your health back up to par, which means lots of water, sleep, a good diet, and dont stress! you sound like you have a mild case, considering you havnt had any other symptoms other than the sore throat and swollen gland; if you take care of yourself, you should be able to get over the mono for the most part in 3-4mnths, or at least thats how long it took for my gland to return to normal size. hopefully your spleen and/or liver doesnt inflame; i know my spleen only did a tiny bit when the virus was at its peak, however my liver was fine. anyways, take care of yourself and feel better! try and be good to yourself in the next few months, and then according to your drs recommendations, you can get your blood tested and restart the accutane! also, you may want to see your derm/doctor about some topicals for the interim. best wishes for a speedy recovery! - lisa

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×